Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 224, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2005, 3:11 PM CDT for Lawrence County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 6, 2005, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:35 PM CDT | TSTM WND DMG | 2 E Lawrenceburg, TN | NUMEROUS TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062011 SVROHX TNC099-062045- /O.NEW.KOHX.SV.W.0224.050806T2011Z-050806T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 311 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 345 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCEBURG...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAWRENCEBURG BY 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3527 8712 3538 8729 3515 8755 3501 8734 $$ 13
1 follow-up statement
000 WWUS54 KOHX 062038 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CDT SAT AUG 6 2005 TNC099-062045- /O.CON.KOHX.SV.W.0224.000000T0000Z-050806T2045Z/ LAWRENCE TN- 337 PM CDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR LAWRENCE COUNTY... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LAWRENCEBURG...MOVING SOUTHWEST AT 15 MPH. 45 MPH WINDS AND PEA SIZE HAIL WERE REPORTED IN LAWRENCEBURG. LAT...LON 3527 8712 3538 8729 3515 8755 3501 8734 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:40 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 6, 1:40 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT SAT AUG 6 2005 .DISCUSSION... CONVECTION QUICKLY DEVELOPING OVER THE AREA EARLY THIS AFTERNOON. WE EXPECT TO BE BUSY THROUGH THE REST OF THE DAY MONITORING STORMS AND POSSIBLY ISSUING A FEW WARNINGS FOR ISOLATED SEVERE CELLS. MAIN POTENTIAL WILL BE DOWNBURST WINDS AS WE SAW YESTERDAY. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH RELATIVELY SLOW MOVEMENT OF STORMS. MAJORITY OF STORMS SHOULD DIMINISH LATER THIS EVENING WITH LOSS OF HEATING. A LOW PRESSURE SYSTEM WAS LOCATED ACROSS AL/FL AREA AND A POORLY DEFINED...DISSIPATING COLD FRONT REMAINED JUST TO OUR NORTH. THE FRONT WILL CONTINUE TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS THE LOW PRESSURE DRIFTS NORTHWARD. THE ATMOSPHERE WILL BECOME MORE MOIST IN MID LEVELS THAN IT HAS BEEN...RESULTING IN MORE CLOUDINESS AND SLIGHTLY HIGHER RAIN CHANCES...BUT A LITTLE LESS SEVERE POTENTIAL. THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THE NEXT FEW DAYS...BUT PRIMARILY HEAT DRIVEN WITH GREATEST COVERAGE IN THE AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES COULD BE HELD BELOW 90 IN MANY AREAS SUNDAY THROUGH TUESDAY WITH POTENTIAL FOR INCREASED CLOUDS AND SHOWERS/STORMS. APPEARS THAT THROUGH AND DEEP MOISTURE WILL WEAKEN AND LIFT AWAY FROM THE AREA MIDWEEK AS UPPER RIDGE BUILDS OVERHEAD. TEMPERATURES WILL PUSH INTO THE LOW TO MID 90S AGAIN LATE WEEK WITH MS/PC SKIES. NOT SURE THERE WILL BE STORMS EVERY DAY LATE WEEK...BUT THIS TIME OF YEAR IT IS PRETTY SAFE TO FORECAST ISOLATED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 87 / 30 50 30 50 CLARKSVILLE 70 89 69 88 / 30 50 30 40 CROSSVILLE 67 83 65 82 / 40 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 6, 8:45 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CDT SAT AUG 6 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 845 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER ACTIVATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED. MAG
In the hours before
Local storm report, Aug 6, 3:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 W GALLATIN 36.38N 86.54W
08/06/2005 SUMNER TN LAW ENFORCEMENT
TREES DOWN COUNTY-WIDE.
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Aug 5, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Aug 6, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Warren | 34 min |
| Aug 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Aug 6, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 40 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 25 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Aug 6, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
| Aug 6, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 23 min |
| Aug 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.